MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, MEDIUM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T-15, MEDIUM; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T-15, MEDIUM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6)2023, it was reported by a sales representative via (b)(4) that an ar-9545-t15-02 driver shaft head became twisted and broke off.This occurred during a case, the fragment was retrieved and the case was completed.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.Complaint is confirmed.Upon visual inspection, it was noted that the drive geometry at the distal tip of the returned ar-9545-t15-02 had twisted and broken.It was not indicated if a torque-indicating adapter had been used with the device.Functional testing was not performed due to the damage to the device.The most likely cause is attributed to over-torquing/over-engaging the driver within the screw head.
 
Event or Problem Description
Additional information was provided on 11/16/2023, where it was stated that this event occurred during a reverse total shoulder procedure on (b)(6) 2023.There was no attachment used.The procedure was completed using a second hex driver.

Brand Name
DRIVER SHAFT, T-15, MEDIUM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18163932
Report Number1220246-2023-08797
Device Sequence Number12427837
Product Code LXH
UDI-Device Identifier00888867225190
UDI-Public00888867225190
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, MEDIUM
Device Catalogue NumberAR-9545-T15-02
Device Lot Number8001748
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown